Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 12, 2018, 8:48 PM CST for Henderson County, Union County, Kentucky. It took effect at Feb 16, 2018, 10:30 AM CST. It was in force for 25 days.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2018, 8:48 PM CST (02:48 UTC)
- In effect from
- Feb 16, 2018, 10:30 AM CST
- Expired
- Mar 13, 2018, 5:36 PM CDT
- In force
- 25 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henderson County, KY, Union County, KY
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Mount Vernon (MTVI3).
- Action stage
- 28 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:49 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 12, 5:49 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Paducah KY 549 PM CST Mon Feb 12 2018 .UPDATE... Issued at 549 PM CST Mon Feb 12 2018 Updated aviation discussion. && .SHORT TERM...(Tonight through Wednesday night) Issued at 109 PM CST Mon Feb 12 2018 Early this afternoon, strong high pressure extended from the Upper Midwest to the TX Gulf Coast. Across our region, occasional high clouds prevailed, along with chilly northeast winds about the high. The high tonight through Tuesday will head east, allowing for southerly backside flow to develop, the start of what will be a noticeable warming trend. H5 heights will rise about 100dm as well. Dry tonight and Tuesday. Tuesday night through Wednesday night, energetic WSW flow aloft will interact with warm conditions and greater low level moisture. The result will be a chance of showers and a few thunderstorms Tuesday night through Wednesday night. Best chance of thunder will be late Tuesday night through midday Wednesday. Otherwise increasing clouds. Used a model consensus for the short term forecast. .LONG TERM...(Thursday through Monday) Issued at 109 PM CST Mon Feb 12 2018 Average confidence in the extended with lower confidence in the timing of the systems. Starting Thursday we will have high pressure to our east with a low and attendant cold front over the plains. This will place our region in a strong and gusty southwest flow. The end result will be well above normal temperatures with highs in the 60s approaching 70. Thursday night a cold front will come through with much colder air in its wake. Surface instability is lacking but there are some elevated parameters that suggest some thunder may be possible with elevated LI's negative 2 to 3 and K index reading around 30. In contrast showalters stay positive. So will leave thunder out for now but monitor for possible introduction with later runs and or collaboration calls for it. The GFS is much faster at moving this system out than the ensembles...ECMWF or Canadian. The blend of course will weight closer to the majority so will hold onto pops longer than the GFS. WPC has us getting anywhere from a half inch over the Ozarks to over an inch toward the Evansville Indiana region for that time frame. High pressure will move through the area Saturday and off to the east coast late in the weekend. This again will place us in a southwest flow with moderating temperatures ahead of the next cold front Sunday night into the first part of next week. As of the latest sounding elevated thunder may be possible next week. && .AVIATION... Issued at 549 PM CST Mon Feb 12 2018 As the center of high surface pressure in the Upper Midwest continues to move eastward, northeasterly winds across the PAH forecast area are forecast to veer to southerly Tue afternoon. VFR conditions are expected, with increasing cloudiness late. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...DB
Hazardous weather outlook, Feb 12, 1:12 PM CST, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 112 PM CST Mon Feb 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 112 PM CST Mon Feb 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:48 PM CST | River Flood Warning | PAH | Daviess, Henderson | 26 days |
| Feb 12, 8:48 PM CST | River Flood Warning | PAH | McCracken | 34 days |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.